My husband, previously perfectly healthy, rarely went to the doctor, suddenly developed cervical dystonia, torticollis and shoulder pain following a flu injection last winter. the shoulder pain was in the same arm of the injection site. His neurologist told us that he believed the flu shot had caused this condition because it developed so suddenly. He is taking Botox shots which has provided some relief but seems to get worse again the closer he gets to the time for another shot. In your opinion, could the flu shot have caused this, either from the injection itself of the way it was administered?
While there is no stated cases of Cervical Dystonia (that i can find) with a flu vaccine, neurological conditions are known to be triggered by a flu vaccine. They include Guillain Barre Syndrome, Chronic Inflammatory Demyelinating Polyneuropathy (CIDP) and Narcolepsy. That your husband developed a neurological condition immediately after a flu vaccine is very suspect.
I received a flu vaccination for the Australian flu season of 2009 through the company i worked for at the time and by the summer of 2010 just a few months later i began to develop the symptoms of cervical dystonia which gradually became full blown CD. I was 32 at the time with no previous neurological issues or diagnosed health conditions and never having previously had a flu vaccine at least not during my adulthood. I have since been lucky enough to recover the majority of my neck and head control but sense that the nervous system has not fully recovered therefore my continued interest. I am only beginning to seriously consider this potential connection now as more people are talking about neurological adverse reactions to vaccines most prominently Dr. Russell Blaylock. Of course there could have been another "trigger" altogether or a synergy of elements that triggered my symptoms but I feel this area deserves much more investigation.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.